Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 3, NWS Boise, ID

March 28, 200710 counties in Idaho; Malheur County, Oregon

NWS Boise, ID issued this wind advisory at Mar 28, 2007, 8:44 AM MDT for 10 counties in Idaho; Malheur County, Oregon. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2007, 8:44 AM MDT (14:44 UTC)
Expired
Mar 28, 2007, 8:00 PM MDT
In force
11 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Malheur County, OR

The radar

The Boise radar (KCBX), 26 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 2.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOI 281444
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
844 AM MDT WED MAR 28 2007

...WIND ADVISORY TODAY FOR THE UPPER TREASURE VALLEY EAST OF
BOISE...THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY...

.STRONG HIGH PRESSURE IS BUILDING INTO OREGON CAUSING GUSTY
NORTHWEST WINDS ACROSS SOUTHERN IDAHO. WINDS WILL REMAIN
HIGH...DECREASING LATER THIS AFTERNOON AND EVENING.

IDZ014-016-030-282245-
/O.NEW.KBOI.WI.Y.0003.070328T1444Z-070329T0200Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
844 AM MDT WED MAR 28 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE UPPER TREASURE VALLEY EAST OF BOISE...FOR THE
WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN
EFFECT UNTIL 8 PM MDT THIS EVENING.

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE
EXPECTED. AREAS OF BLOWING DUST CAN BE EXPECTED AS WELL WHERE
SOILS ARE DRY. WINDS WILL BEGIN DECREASING LATE THIS AFTERNOON AND
ARE EXPECTED TO DROP BELOW ADVISORY LEVELS BY EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KBOI 281908
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
108 PM MDT WED MAR 28 2007

...WIND ADVISORY TODAY FOR THE TREASURE VALLEY...SOUTHWEST
HIGHLANDS...THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS
COUNTY...

.STRONG HIGH PRESSURE IS BUILDING INTO OREGON CAUSING GUSTY
NORTHWEST WINDS ACROSS SOUTHERN IDAHO. WINDS WILL REMAIN HIGH...
DECREASING LATE THIS AFTERNOON AND EVENING.

IDZ012-015-ORZ064-290200-
/O.EXA.KBOI.WI.Y.0003.000000T0000Z-070329T0200Z/
LOWER TREASURE VALLEY ID-SOUTHWEST HIGHLANDS-
LOWER TREASURE VALLEY OR-
108 PM MDT WED MAR 28 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE LOWER TREASURE VALLEY AND SOUTHWEST HIGHLANDS...
WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE
EXPECTED. AREAS OF BLOWING DUST CAN BE EXPECTED AS WELL WHERE
SOILS ARE DRY. WINDS WILL BEGIN DECREASING LATE THIS AFTERNOON
AND ARE EXPECTED TO DROP BELOW ADVISORY LEVELS BY EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ014-016-030-290200-
/O.CON.KBOI.WI.Y.0003.000000T0000Z-070329T0200Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
108 PM MDT WED MAR 28 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR THE UPPER TREASURE
VALLEY...WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY UNTIL
8 PM MDT THIS EVENING.

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE
EXPECTED. AREAS OF BLOWING DUST CAN BE EXPECTED AS WELL WHERE
SOILS ARE DRY. WINDS WILL BEGIN DECREASING LATE THIS AFTERNOON
AND ARE EXPECTED TO DROP BELOW ADVISORY LEVELS BY EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 290154
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
754 PM MDT WED MAR 28 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT...

.A STRONG SURFACE LOW PRESSURE SYSTEM IS MOVING EAST AWAY FROM THE
AREA THIS EVENING...ALLOWING THE SURFACE PRESSURE GRADIENT TO
WEAKEN. THIS ENABLES THE WIND TO LESSEN IN INTENSITY. WINDS ARE
NOW DOWN BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 8 PM MDT.

IDZ012-014>016-030-ORZ064-290300-
/O.EXP.KBOI.WI.Y.0003.000000T0000Z-070329T0200Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-LOWER TREASURE VALLEY OR-
754 PM MDT WED MAR 28 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING.

MODERATE WINDS WILL CONTINUE FOR A FEW MORE HOURS THIS EVENING.
AFTER MIDNIGHT...WINDS WILL SETTLE DOWN INTO THE 10 TO 15 MPH
RANGE. TOMORROW WILL NOT BE NEARLY AS WINDY AS TODAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:35 AM MDT, 5 hours 9 minutes earlier.

Area forecast discussion, Mar 28, 3:35 AM MDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
335 AM MDT WED MAR 28 2007

.SHORT TERM...THE LARGE CLOSED LOW THAT AFFECTED THE AREA TUESDAY
AND TUESDAY NIGHT CONTINUES TO DRIFT SLOWLY EASTWARD INTO WYOMING
AND EASTERN UTAH. MODERATE TO HEAVY SNOW SOUTH OF THE SNAKE RIVER TO
THE NEVADA BORDER HAS DIMINISHED CONSIDERABLY AS THE LOW MOVES AWAY.
THEREFORE...WILL CANCEL THE WINTER STORM WARNINGS A COUPLE HOURS
EARLY LEAVING ONLY LINGERING LIGHT SNOW ACCUMULATIONS OR FLURRIES IN
THESE REGIONS FOR A SHORT PERIOD THIS MORNING. MAIN STORY NOW
CONTINUES TO FOCUS ON THE STRONG WINDS THAT REMAIN OVER PARTS OF THE
FORECAST AREA AND THE COLD AIR IN PLACE. TIGHTEST SURFACE GRADIENT
CONTINUES OVER EASTERN OREGON AND EXTREME SOUTHWEST IDAHO AS INTENSE
SURFACE RIDGE BUILDS EASTWARD FROM THE PACIFIC AND THE DEEP CLOSED
LOW DRIFTS EAST OVER UTAH. ALTHOUGH WINDS AGAIN WILL BE STRONG
TODAY...THERE DOES NOT APPEAR TO BE A PERFECT ALIGNMENT BETWEEN THE
SURFACE AND 50H.  WINDS MORE NORTHERLY ABOVE THE SURFACE AND USUALLY
NOT A GOOD DIRECTION TO PRODUCE VERY WINDY CONDITIONS IN THE MAGIC
VALLEY WHERE WIND SPEEDS HAVE BEEN LOWER THAN AREAS TO THE WEST.
HOWEVER...THIS DIRECTION DOES REMAIN FAVORABLE FOR LOCATIONS FROM
BAKER CITY AND ONTARIO OREGON AND SOUTHEAST TO BOISE AND MOUNTAIN
HOME. BELIEVE WE ARE LOOKING AS WINDY CONDITIONS TODAY BUT JUST
BELOW ADVISORY THRESHOLDS. THIS IS A CLOSE CALL AND NEEDS TO BE
MONITORED THROUGH THE DAY. OTHERWISE...CLOUD SHIELD FROM UPPER LOW
EXPECTED TO SLOWLY PULL EAST DURING THE DAY WITH INCREASING AMOUNTS
OF SUNSHINE FROM WEST TO EAST AS IMPROVING CONDITIONS ARRIVE.
TEMPERATURES START THE SLOW PROCESS OF REBOUNDING BACK UP BUT STILL
A COOL DAY IN THE WAKE OF THE TUESDAY STORM SYSTEM. HIGH PRESSURE
AND DRY AIR ALONG WITH WARM AIR ADVECTION SUGGESTS THAT THURSDAY IS
SHAPING UP TO BE A NICE DAY WITH MUCH LIGHTER WINDS...SUNNY SKIES
AND TEMPS RISING TO NEAR OR SLIGHTLY ABOVE NORMAL.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...SUBSIDENCE FOLLOWING
OUR CURRENT UPPER LEVEL TROUGH WILL BRING DRY WEATHER THURSDAY NIGHT
AND FRIDAY. ZONAL FLOW WILL QUICKLY TAKE OVER AS A DEEP UPPER LEVEL
TROUGH BECOMES ESTABLISHED OVER WESTERN CANADA. MODELS AGREE ON THE
OVERALL PATTERN ALTHOUGH THEY DIFFER IN THE DETAILS. TEMPERATURES
AND POPS NEAR CLIMATOLOGY ARE THE BEST FIT FOR THIS SCENARIO. NO
UPDATES WERE NEEDED.

&&

.AVIATION...WIDESPREAD MVFR AND AREAS OF IFR CONDITIONS IN SNOW AND
STRONG GUSTY NORTHWEST SURFACE WINDS WILL CONTINUE EAST AND SOUTH OF
KMUO AND OVER THE CENTRAL MOUNTAINS THIS MORNING. CONDITIONS WILL
IMPROVE TO PREDOMINANT VFR BY THIS EVENING. WINDS ALOFT WILL BE
MODERATE OUT OF THE NORTH.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...GS
LONG TERM....JT
AVIATION.....JT
Hazardous weather outlook, Mar 28, 6:05 AM MDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
605 AM MDT WED MAR 28 2007

IDZ011>016-028>030-ORZ061>064-291215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
605 AM MDT WED MAR 28 2007 /505 AM PDT WED MAR 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2007Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.